Causes of Pulse Changes in Senior Citizens
There are 3 primary causes of changes in pulse rate in seniors:
different values on different limbs.
- Arrhythmic pulse
In a certain state, the heart tissue ceases to transmit an electrical impulse. The muscle begins to contract at unequal intervals. There is a so-called arrhythmia. It is diagnosed with an electrocardiogram (ECG). Arrhythmia is a very dangerous disease. The patient is haunted by the fear of death. During an attack, they may also lose consciousness.
- Change in frequency
High heart rate is called tachycardia, whereas low heart rate is called bradycardia. Both can occur in the elderly. The primary causes of their appearance include myocardial infarction, thyroid disease, and cardiac muscle dysfunction. But sometimes both states can be considered the norm. Tachycardia occurs when high temperature, as a result of strong experiences or during physical exertion. Bradycardia is often seen in professional athletes.
- Different pulse on two limbs
In a normal state, the emergency on both hands can be the same or differ by no more than three beats per minute. If there is another difference, it is necessary to find its cause. It can be a blood clot, cholesterol plaque, inelastic vessel, as well as any neoplasm pinching an artery.
What should an elderly person do when they experience a high pulse?
First of all, it is urgent to call an ambulance, because the condition may also lead to myocardial infarction.
If there is no need for emergency medical care, we recommend that you follow the below advice:
An elderly person needs to spend more time outdoors, take regular walks on the street.
Do not eat fat and fried. In old age, it is recommended to add foods containing potassium, magnesium, and calcium to your diet. Be sure to have Humana Health Insurance 2020 found on the site https://www.healthinsurance2020.org
Drink sedatives. These include not only medicines but tea with chamomile, mint, an infusion of valerian or motherwort.
Do not self-medicate, but get proper advice from your healthcare provider.